Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffering from premature ejaculation. Prescribed with Zoloft and prozak. Should I go for sex therapy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question

Hello doctor Shanthi,

I am suffering from premature ejaculation already years and I can't find a solution even I bought some sprays at sex shop and tried some creams.

Also I saw psychiatrist and he prescribed me Zoloft to try to help me to delay ejaculation but still it didn't solve my problem. I have tried also Prozak in the past and other medications and also one disadvantage when i am taking some antidepressants is that my penis isn't as hard as it was before... Even I am having sex without problem but the fact that I cum very soon makes me suffer a lot. :( Could you recommend me something and help me to solve this problem.. :(


Asked by Me , Fri, 8 Mar 2013     
Doctor's reply to your question above...
Hi,

I have read your query with diligence. Thanks for the detailed note. I would like a few more details from you. Do not mind answering this.

1. Is this problem of Premature Ejaculation (PE) always been there? Do you have PE while masturbating or while having sexual intercourse with a woman or both ways?

SO THIS PROBLEM WAS SINCE I REMEMBER SEXUAL LIFE AND IT DOESN'T MATTERS IF IT'S MASTURBATION OR REAL SEXUAL INTERCOURSE SO IN BOTH WAYS IT HAPPENS.

2. Do you have an active female sexual partner now? If yes, are you facing PE with her?

FOR THE MOMENT I DON'T HAVE REGULAR SEX PARTNER BUT WHEN I HAD IN MY LIFE FIRST TIME WHEN IT STARTED DATES I HAD THIS PROBLEM BUT AFTER SOME PERIOD OF TIME IT WASN;T AN ISSUE ANYMORE AND EVERYTHING WAS OK. LIKE NORMAL TIMING FOR SEXUAL ACT BUT I HSOULD SAY THAT WHEN I HAD A PARTNER I WAS ALSO TAKING ZOLOFT OR PROZAC BUT I WASN;T TAKING THEM BECAUSE OF PE IT WAS PRESCRIBED ME BECAUSE OF LIGHT DEPRESSION.

3. Are you married or in a long-term relationship with someone of the opposite sex?

I AM NOT MARRIED AND CURRENTLY NOT IN RELATIONSHIP WITH ANYONE JUST HAVING DIFFERENT SEX PARTNERS AND NORMALLY I AM HAVING 2-3 TIMES PER WEEK SEX AT LEAST.

4. Have you ever had problems with sex in life, a bad past experience?

TO BE HONEST I DON'T HAVE ANY BAD PAST EXPERIENCE IN MY SEXUAL LIFE BUT I HAD KIND OF PROBLEMS FOR EXAMPLE WHEN I WAS TAKING MEDICATION CALLED "DOGMATIL" I WAS NOT GETTING HARD AT ALL AND IT WAS MAKING ME NERVOUS AND ANXIOUS AND ALSO WHEN I AM NOT GETTING HARD WHEN I REALLY NEED IT, IT MAKES ME PROBLEMS INSIDE OF ME AND I AM BECOMING ANGRY TO MYSELF AND THAT'S WHY I AM TAKING SOMETIMES CIALIS 10MG TO BE SURE TO GET HARD PROPERLY BUT IT DOESN'T CHANGES PE AND JUST IT MAKES ME MORE HARD AND I CAN HAVE A SEX 2-3 TIMES PER NIGHT UNDER CIALIS.

You have almost tried all the medications for PE i.e. Zoloft, Prozac, and other medications. None helped you.

If the medications did not help you in 6 weeks, I doubt they ever will. In fact, they can lead on to Erectile Dysfunction (ED).

Please let me know in detail and more specifically.

It seems like you have primary PE and the treatment of it is sex therapy, counseling and certain sexual techniques.

Awaiting your response.

Regards,
Replied by Dr. Shanthi.E , Sat, 9 Mar 2013     

You query has been closed.
Posted Thu, 18 Apr 2013 in Premature Ejaculation
 
 
Answered by Dr. Shanthi.E 5 days later
Hi XXXXXXX

Thanks for the detailed description. It helps me a lot to conclude.

As I was guessing you probably suffer from primary PE. You have had PE both ways- while masturbating as well as while performing the actual sexual act.

You do not have an active sexual partner as of now. However, you do have sexual intercourse 2-3 times per week. That is pretty good.
XXXXXXX I am not against you having multiple sexual partners. However, you have a problem of PE. So, it would be better and it will in fact help you if you find a stable sexual partner. In such a case, you will feel more comfortable and more secure, and also you can start exploring more on your sexual experience.

It is just a suggestion to you, please find one stable partner with whom you feel more comfortable, secure and happy. When you are in a relationship, you grow, you learn more and eventually I am sure your PE will disappear as well.

Cialis is used in Erectile Dysfunction not in PE. Ideally, you must not be taking it.

Coming to the treatment options:

You certainly need sexual counselling, a few settings to help the sexologist guide you. Please look for someone in your area and fix an appointment.

If I was your doctor, I would not put you on any medications as you are still young for it.

I would suggest you to practice start-stop technique or the Master and XXXXXXX technique while you masturbate and also while you perform the actual act with your partner.

Please think patiently about all these, the problem is in your mind. When it is free, confident and secure, you will have a happy and pleasurable sexual life.

Hoping to hear from you soon.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor